Hail, Las Animas
- When
- June 14, 1:00 PM MST to 1:05 PM MST
- Where
- Las Animas County, 3 mi NW of Trinidad
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.200, -104.550
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 14, 1:49 AM MST, 11 hours 11 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 249 AM MDT FRI JUN 14 2002 PRECIP CHANCES AND SEVERE WX NEXT COUPLE DAYS THE MAIN CONCERNS. UPPER RIDGE WILL REMAIN CENTERED OVER THE SOUTHERN AZ BORDER TODAY WITH NW FLOW ALOFT CONTINUING OVER CO...AND LOW LEVEL UPSLOPE FLOW ON THE EASTERN CO PLAINS. ENOUGH MOISTURE WILL BE OVER THE PLAINS TODAY...THAT WITH THE DAYTIME HEATING SHOULD SEE SOME SHOWERS AND TSTMS. ETA SHOWS CAPE OF AROUND 800 ALONG THE SE MTNS AND PLAINS... WITH LIS OF AROUND -3...AND IT LOOKS LIKE SFC DEW POINTS WILL REMAIN RELATIVELY HIGH. COULD SEE SOME SEVERE STORMS THIS AFTERNOON AND EVENING. WESTERN PORTIONS OF THE FORECAST AREA WILL STILL BE DRY. TEMPS OVER THE EASTERN PLAINS AT 700 AND 850MB LOOK TO BE A COUPLE TO A FEW DEGREES C WARMER TODAY. SATURDAY LOOKS MUCH THE SAME WITH CONTINUE NW FLOW ALOFT AND LOW LEVEL UPSLOPE ON THE PLAINS...AND DRY WEATHER OVER WESTERN AREAS. SAT AFTERNOON CAPES OVER THE FAR SOUTHEAST PLAINS ARE FORECAST TO APPROACH 2000 J/KG WITH LIS AROUND -5. MAY SEE A BETTER CHANCE FOR SOME SEVERE WEATHER. TEMPS A LITTLE TRICKY AS THE AVN SHOWS SOME COOLER AIR BACKING INTO THE EASTERN PLAINS BEHIND A SHORTWAVE THAT MOVE INTO CENTRAL KS...WHILE THE ETA DOES NOT SHOW THE COOLING. WILL PROBABLY GO WITH TEMPS SOMEWHERE IN BETWEEN MAV AND ETA GUIDANCE NUMBERS. NOT MUCH CHANGE FOR SUNDAY THROUGH TUESDAY. CURRENT FORECAST FOR TUE IS DRY BUT I MAY ADD SOME SLIGHT CHANCES TO THE EASTERN PLAINS AND MTNS. ON WED AND THU THE FLOW ALOFT BECOMES MORE WEST AND THE MOISTURE IS LESS OVER THE EASTERN PLAINS...THUS WILL KEEP THE FORECAST DRY. .PUB...NONE.
COZ058>081-142000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1154 AM MDT FRI JUN 14 2002 ...THE HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO THROUGH 7 AM TOMORROW... ...SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING FOR A FEW SEVERE THUNDERSTORMS OVER THE SOUTHEAST PLAINS... A MOIST SOUTH TO SOUTHEAST FLOW WILL CONTINUE BRINGING LOW LEVEL MOISTURE...ONTO THE EASTERN PLAINS AND EASTERN MOUNTAINS DURING THE AFTERNOON AND EVENING. THERE WILL BE SUFFICIENT SHEAR...FOR SUPERCELLS TO DEVELOP IN THE AFTERNOON AND EVENING. BASED ON CURRENT DATA ANALYSIS...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE EASTERN SLOPES OF THE EASTERN MOUNTAINS BY MID AFTERNOON...AND THEN MOVE TOWARDS THE SOUTHEAST. THE THUNDERSTORMS WILL CONTINUE WELL INTO THE EVENING...ESPECIALLY OVER THE FAR EASTERN PLAINS...AS MOIST LOW LEVEL AIR WILL CONTINUE FLOWING INTO THE REGION AND INTERACTS WITH A LOW LEVEL BOUNDARY OVER SOUTHEAST COLORADO. THE MAIN THREATS FROM THE SEVERE STORMS IS HAIL UP TO 2 INCHES IN DIAMETER...AS WELL AS WIND GUSTS IN EXCESS OF 60 MPH. WHILE CONDITIONS ARE NOT FAVORABLE FOR TORNADIC DEVELOPMENT...AN ISOLATED TORNADO COULD OCCUR. SOME OF THE STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL.
The Pueblo radar (KPUX), 144 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
6 hail. Local standard time, as filed.
The large hail caused around $24 million on the north side of Colorado Springs. Around 5500 auto and 2500 homeowners claims were filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301089, 5301090, 5301092, 5301091, 5301093, 5301094.